Thanks for posting.
It’s understandable that you’re asking about alternative aromatase inhibitors (AI’s), as your quality of life is being affected by the joint pain.
It’s good that you’re seeing your oncologist soon to talk this through.
There are other AI’s which may be more appropriate for you to take. You could discuss this at your appointment. Sometimes, bone strengthening drugs are given, called bisphosphonates. Calcium and Vitamin D are also given in some cases. Again, your hospital team will be able to advise if this is suitable for you.
I wonder if you’ve been investigated to see if the pain is due to arthritis. Taking regular pain relief, such as paracetamol, may be useful.
Exercise is an important part of keeping supple and preventing joint stiffness. You could try other forms, such as swimming or pilates, which doesn’t involve the impact of weight bearing.
Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
I am new to posting and have a question I hope some one can help me with.
I have Secondary Breast Cancer and have been taking Anastozol for the past 2.5 years. I have the usual but nasty joint pain which some days renders me unable to go far, other days I am more mobile. it is unpredicatble but hey I can live with that.
My concern is tha since taking Anastozole I have now got Arthritis in my right hip and shoulder which cause me significant pain. Both these areas of arthritis have become evident since taking Anastrozol and impact on my daily movement due to pain and limiting movement.
My question is is this a side effect of the anastozol, if so is ther another Aromatase Inhibitor I could take which does not have the same effects? I know the arthritis will not go away, it is here to stay, but my concern it will appear in other joints an restrict my movements more.
I love going out and walking etc when I am able to and dont want this to stop.
I am waiting to talk to my Oncologist about this, but was wandering if anyone else has had a smilar expereince, and if so did what did they find helped?